Hail, Ozark
- When
- July 20, 6:00 PM CST
- Where
- Ozark County, Dora
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.783, -92.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 20, 5:12 PM CST, 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 612 PM CDT SUN JUL 20 2003 ...UPDATED FOR AVIATION DISCUSSION... .DISCUSSION... MESOSCALE UPDATE... WEAK DISTURBANCE (AROUND 600MB) WIGGLING THROUGH THE AREA IS QUITE EVIDENT IN THE AREA PROFILERS. SOME WEAK WARM AIR ADVECTION IN ADVANCE OF THE SUBTLE FEATURE WAS APPARENTLY ENOUGH TO IGNITE QUITE A BIT OF TOWERING ACCAS WITH SCATTERED CONVECTION LATER THIS AFTERNOON. OUT AHEAD OF THE ELEVATED CONVECTION RECENT RADAR TRENDS AS WELL AS VISUAL OBSERVATIONS SUGGEST SOME SURFACE BASED CONVECTION HAS BEGUN TO DEVELOP IN OZARK COUNTY. AIRMASS IS VERY UNSTABLE BUT MID LEVEL FLOW IS RATHER LIMP WITH 0-6KM SHEAR OF ONLY 25-30KT. DESPITE THE RELATIVELY WEAK SHEAR...STRONG INSTABILITY WOULD STILL BE ENOUGH FOR STRONG TO SEVERE MULTICELLULAR CONVECTION WITH ANY SURFACE BASED CELLS. MORE ORGANIZED CONVECTION IS POSSIBLE LATER TONIGHT DEPENDING ON HOW NEBRASKA CONVECTION EVOLVES. IZZI && .AVIATION... FOR 0Z TAFS...FEW CHANGES MADE TO GOING TAFS FOR NOW. ELEVATED CONVECTION ASSOCIATED WITH THE WEAK WAVE HAS NOW GENERALLY MOVED EAST OF BOTH OF THE TERMINALS. STRONGEST LOW LEVEL MOISTURE CONVERGENCE ALSO EAST OF THE TERMINALS SO ANY NEW CONVECTIVE DEVELOPMENT SHOULDNT AFFECT THE TERMINALS EITHER. DEPENDING ON HOW CONVECTION OVER EASTERN NEBRASKA EVOLVES MAY NEED TO UPDATE THE TAFS IN A FEW HOURS TO INTRODUCE SOME THUNDERSTORMS FOR LATE TONIGHT AND TOMORROW MORNING...BUT GIVEN THE UNCERTAINTIES REGARDING THE EVENTUAL EVOLUTION HAVE DECIDED NOT TO INTRODUCE A TEMPO GROUP FOR THUNDER ATTM. IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...HEAT ADVISORY ALONG AND WEST OF A COLE CAMP...TO STOCKTON...TO CASSVILLE LINE THROUGH TONIGHT. .KS...HEAT ADVISORY ALL ZONES THROUGH TONIGHT. WFO SGF
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1257 PM CDT SUN JUL 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: HEAT INDEX VALUES OF 100 TO 110 DEGREES ISOLATED THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE QUARTER SIZED HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. AREAS AFFECTED AND TIMING: HIGH HEAT INDEX VALUES GENERALLY WEST OF A OSAGE BEACH...TO MARSHFIELD...TO BRANSON LINE THIS AFTERNOON AND DURING THE EVENING HOURS. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS THIS EVENING AND OVERNIGHT...WITH THE BEST CHANCE GENERALLY ALONG AND WEST OF A STOCKTON TO BRANSON LINE. DISCUSSION: AFTERNOON TEMPERATURES WILL RISE INTO THE MIDDLE AND UPPER 90S ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. THESE TEMPERATURES...COMBINED WITH DEWPOINTS IN THE MIDDLE 70S...WILL PRODUCE HEAT INDICES OF 105 TO 110 DEGREES ALONG AND WEST OF AN OSCEOLA TO NEOSHO LINE. THE REMAINDER OF THE REGION CAN EXPECT HEAT INDEX VALUES RANGING FROM 100 TO 105 DEGREES. A LOW-LEVEL JET WILL DEVELOP ACROSS SOUTHWEST MISSOURI TONIGHT. WITH AN UNSTABLE ATMOSPHERE IN PLACE...CONVERGENCE ON THE NOSE OF THIS JET MAY TRIGGER SOME THUNDERSTORMS MAINLY LATE THIS EVENING AND OVERNIGHT. STORMS ARE EXPECTED TO BE ISOLATED OR WIDELY SCATTERED IN NATURE...AS VERY WARM MID-LEVEL TEMPERATURES WILL LIMIT WIDESPREAD DEVELOPMENT. SIGNIFICANT DIRECTIONAL WIND SHEAR OVER THE AREA WILL HELP TO ORGANIZE ANY STORMS WHICH DO FORM...INCREASING THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OZARKS REGION MONDAY NIGHT INTO TUESDAY MORNING AS THE LAST IN A SERIES OF UPPER LEVEL DISTURBANCES INTERACTS WITH A STATIONARY FRONT THAT WILL BE IN PLACE OVER THE AREA BY LATE MONDAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE EXPECTED ISOLATED NATURE OF ANY SEVERE WEATHER... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...BUT MAY BE REQUIRED IN LATER OUTLOOKS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF SAW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
609 PM CDT SUN JUL 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0601 PM 3 S WASOLA MO 1 INCH HAIL
07/20/03 OZARK REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
626 PM CDT SUN JUL 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM ROCKBRIDGE MO .75 INCH HAIL
07/20/03 OZARK REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
631 PM CDT SUN JUL 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM BRIXEY MO 1.75 INCH HAIL
07/20/03 OZARK REPORTED BY .PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
633 PM CDT SUN JUL 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0632 PM BRIXEY MO 1.75 INCH HAIL
07/20/03 OZARK REPORTED BY PUBLIC.The Springfield radar (KSGF), 115 km away, was scanning. The volume nearest the first event began at 00:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373141.